Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 84, NWS Norman, OK

April 4, 2017Lincoln County, Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 4, 2017, 3:40 PM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 3:40 PM CDT (20:40 UTC)
Expired
Apr 4, 2017, 4:15 PM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WUUS54 KOUN 042040
SVROUN
OKC081-125-133-042115-
/O.NEW.KOUN.SV.W.0084.170404T2040Z-170404T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
340 PM CDT TUE APR 4 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northern Seminole County in east central Oklahoma...
  Southeastern Lincoln County in central Oklahoma...
  Northeastern Pottawatomie County in central Oklahoma...

* Until 415 PM CDT

* At 340 PM CDT, a severe thunderstorm was located 4 miles southwest
  of Seminole, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Seminole, Maud, Bowlegs, Cromwell, Little and Centerview. 

This includes Interstate 40 between mile markers 198 and 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3506 9677 3527 9679 3554 9663 3540 9662
      3540 9660 3541 9658 3539 9654 3541 9654
      3544 9657 3545 9655 3546 9654 3543 9651
      3543 9649 3546 9648 3546 9645 3534 9644
TIME...MOT...LOC 2040Z 214DEG 40KT 3519 9674 

HAIL...1.25IN
WIND...60MPH
 
$$

SIX
1 follow-up statement
879 
WWUS54 KOUN 042052
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
352 PM CDT TUE APR 4 2017

OKC081-042101-
/O.CAN.KOUN.SV.W.0084.000000T0000Z-170404T2115Z/
Lincoln OK-
352 PM CDT TUE APR 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled. 

LAT...LON 3521 9668 3527 9676 3546 9667 3546 9662
      3540 9662 3540 9660 3541 9658 3539 9654
      3541 9654 3544 9657 3546 9654 3543 9651
      3543 9649 3546 9648 3546 9645 3534 9644
TIME...MOT...LOC 2051Z 214DEG 40KT 3529 9666 

$$

OKC125-133-042115-
/O.CON.KOUN.SV.W.0084.000000T0000Z-170404T2115Z/
Seminole OK-Pottawatomie OK-
352 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN SEMINOLE AND NORTHEASTERN POTTAWATOMIE COUNTIES...

At 351 PM CDT, a severe thunderstorm was located near Little, moving
northeast at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Seminole, Cromwell, Little and Centerview. 

This includes Interstate 40 between mile markers 199 and 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3521 9668 3527 9676 3546 9667 3546 9662
      3540 9662 3540 9660 3541 9658 3539 9654
      3541 9654 3544 9657 3546 9654 3543 9651
      3543 9649 3546 9648 3546 9645 3534 9644
TIME...MOT...LOC 2051Z 214DEG 40KT 3529 9666 

HAIL...1.50IN
WIND...60MPH
 
$$

SIX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 4, 2:51 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
251 PM CDT Tue Apr 4 2017

.DISCUSSION...
Sfc low will move NE across the fa, generally along or near I-44,
the rest of this afternoon and early evening with the cold front
clearing the area later this evening. Scattered showers have
increased across portions of the fa over the last few hours as lift
associated with the upper low has spread into the area. Showers and
thunderstorms will remain possible across portions of the area into
tonight but gradually end overnight into early Wednesday as the
upper low moves away from the fa. With cold air aloft, some
instability and good wind shear, some severe storms will be possible
the rest of this afternoon into early evening with large hail the
biggest concern.

After tonight, dry conditions are expected until Sunday into early
next week when another storm system and cold front affect parts of
the region. Shower and thunderstorm chances will return to parts of
the area Sunday and continue early next week.

Cold temperatures are expected tonight and Wednesday night with some
locations expected to fall into the 30s. High temperatures the next
few days will remain at or below normal but then warm into the
70s and 80s over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  44  63  39  67 /  30  10   0   0
Hobart OK         41  64  37  70 /  20  10   0   0
Wichita Falls TX  43  67  40  73 /  10   0   0   0
Gage OK           37  61  34  67 /  40  10   0   0
Ponca City OK     45  62  37  65 /  80  20   0   0
Durant OK         46  66  42  70 /  40  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

09/25
Hazardous weather outlook, Apr 4, 12:00 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1200 PM CDT Tue Apr 4 2017

OKZ004>048-050>052-TXZ083>090-051015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1200 PM CDT Tue Apr 4 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms through early this
evening across part of central, and eastern Oklahoma.

.Location...
The enhanced risk area is near and east of areas from Ponca City to
Perry to Chandler. The slight risk area is near and east of areas
from Enid to Oklahoma City to Ada. There is a marginal risk of
severe thunderstorms for much of the rest of Oklahoma, and adjacent
parts of northern Texas.

.Timing...
4 to 10 PM.

.Impacts...
Hail up to the size of golf balls and damaging wind gusts over 60
mph will be the main hazards.

.Discussion...
An upper level storm system will move into Oklahoma this afternoon.
Near the surface, a quai-stationary front will extend from near the
Oklahoma City metro southwestward into portions of western north
Texas while a warm front extends northeastward from Oklahoma City to
Tulsa.

Isolated showers and thunderstorms are expected to develop across
west central Oklahoma during the afternoon, and then move eastward
into central Oklahoma the second half of the afternoon. The chance
of severe thunderstorms will decrease quickly after 10 PM as they
continue to move into eastern Oklahoma.

.Spotter and emergency management statement...
Storm spotter groups and emergency management personnel across
most of Oklahoma and portions of western north Texas should
prepare for possible severe weather operations this afternoon and
evening.

.Fire Weather...
Elevated to near critical fire weather conditions will be possible
across western north Texas this afternoon as gusty southwest
winds and low humidities develop.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances will return to the forecast Sunday as a
dryline sets up across western Oklahoma and western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 4, 3:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
330 PM CDT TUE APR 4 2017

OKZ030-031-042100-
Pottawatomie OK-Seminole OK-
330 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
Seminole Counties Until 400 PM CDT...

AT 329 PM CDT, a strong thunderstorm was located near Maud, moving
northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3500 9672 3519 9693 3547 9665 3546 9663
      3540 9662 3539 9661 3541 9659 3539 9655
      3539 9653 3544 9657 3545 9655 3546 9654
      3543 9651 3543 9649 3546 9648 3546 9645
      3525 9644
TIME...MOT...LOC 2029Z 215DEG 40KT 3513 9675

SIX
Special weather statement, Apr 4, 3:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
335 PM CDT TUE APR 4 2017

OKZ017-018-024-042100-
Kingfisher OK-Canadian OK-Blaine OK-
335 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Kingfisher...northwestern
Canadian and east central Blaine Counties Until 400 PM CDT...

AT 333 PM CDT, a strong thunderstorm was located 4 miles east of
Greenfield, moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3602 9786 3567 9824 3574 9843 3617 9819
      3617 9818
TIME...MOT...LOC 2033Z 214DEG 40KT 3575 9830

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:48 PM CDTSpecial Weather StatementOUNEllis42 min
Apr 3, 10:49 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Apr 3, 11:02 PM CDTSpecial Weather StatementOUNEllis28 min
Apr 3, 11:14 PM CDTSevere Thunderstorm WarningOUNRoger Mills29 min
Apr 3, 11:29 PM CDTSpecial Weather StatementOUNDewey31 min
Apr 3, 11:43 PM CDTSpecial Weather StatementOUNCuster32 min
Apr 4, 12:13 AM CDTSpecial Weather StatementOUNCuster47 min
Apr 4, 12:43 AM CDTSpecial Weather StatementOUNBlaine32 min
Apr 4, 1:19 AM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 1:44 AM CDTSpecial Weather StatementOUNKingfisher, Logan46 min
Apr 4, 3:30 PM CDTSpecial Weather StatementOUNSeminole30 min
Apr 4, 3:35 PM CDTSpecial Weather StatementOUNKingfisher25 min
Apr 4, 3:43 PM CDTSpecial Weather StatementOUNLincoln32 min
Apr 4, 3:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Apr 4, 3:47 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne43 min
Apr 4, 4:08 PM CDTSpecial Weather StatementOUNLincoln37 min
Apr 4, 4:18 PM CDTSpecial Weather StatementOUNLincoln27 min
Apr 4, 4:19 PM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 4:20 PM CDTSpecial Weather StatementOUNHughes25 min
Apr 4, 4:23 PM CDTSevere Thunderstorm WarningOUNLincoln22 min
Apr 4, 4:25 PM CDTSevere Thunderstorm WarningOUNPayne20 min
Apr 4, 4:33 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne42 min
Apr 4, 4:45 PM CDTSpecial Weather StatementOUNLogan30 min
Apr 4, 4:47 PM CDTSpecial Weather StatementOUNHughes28 min
Apr 4, 4:57 PM CDTSpecial Weather StatementOUNCoal33 min
Apr 4, 5:09 PM CDTSpecial Weather StatementOUNNoble36 min
Apr 4, 5:33 PM CDTSpecial Weather StatementOUNPayne27 min
Apr 4, 5:34 PM CDTSpecial Weather StatementOUNAtoka, Bryan26 min
Apr 4, 5:42 PM CDTSpecial Weather StatementOUNKay33 min
Apr 4, 5:46 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.